Document Type

Article

Rights

This item is available under a Creative Commons License for non-commercial use only

Publication Details

In Journal of Pure and Applied Algebra, Vol.199, (2005), pp.95-109. http://www.sciencedirect.com/science?_ob=PublicationURL&_tockey=%23TOC%235649%232005%23998009998%23593919%23FLA%23&_cdi=5649&_pubType=J&_auth=y&_acct=C000056897&_version=1&_urlVersion=0&_userid=2322584&md5=349f5b0046062e40b72a8411915d6fb0

Abstract

Let R be a valuation domain. We say that a torsion-free R-module is minimal if it is isomorphic to all its submodules of finite index. Here, the usual concept of finite index for groups is replaced by the more appropriate (for module theory) definition: a submodule H of the module G is said to be of finite index in G if the quotient G/H is a finitely presented torsion module. We investigate minimality in various settings and show inter alia that over a maximal valuation domain, all torsion-free modules are minimal. Constructions of non-minimal modules are given by utilizing realization theorems of May and the authors. We also show that direct sums of minimal modules may fail to be minimal.

Included in

Mathematics Commons

Share

COinS